Abilify has been a wonder drug for me. I'm 35 years old and have bi-polar I. I have literally tried every medication that there is all the way to the dreaded depakote and lithium. I almost lost my liver due to depakote from toxic hepatitis. Lithium was just another nightmare of being sick 24/7. Everything else either didn't work, made me sick or I had reactions to.
I've been on Abilify for only a month now, but felt better within one weeks time. Now I'm feeling almost normal!! I take it along with Seroquel. My doctor is trying the new anti-psychotic drug approach with me alone, due to the bad history of the other bi-polar drugs. And I'm so glad he did. I think its different for everyone. I say give it a chance.
good morning, I wanted to give you a little background about me and some feedback on this topic. I worked in the mental health field for many years and now have someone close to me that has Bipolar Disorder.
Chiclet, I wanted to tell you that I am glad that Abilify has worked for you when nothing else has, that is great. However, Abilify has been on the market for several years, at least 2 1/2 yrs it is relativly new, but not brand new. I hope that it continues to work for you this way. Be positive.
Ellie1 - As you probley already know that starting any new medication you need to give it time, just as Chiclet said. Also, you have a down side to starting this med and that is you are taking it with Klonopin and it is going to cause sedation. Of course, you should take your medication how your physician prescribed it but if it is making you feel sleeply or knocking you out than maybe try taking it at bedtime or you can call your doctors office and ask them if this is ok to do...... good luck to you and I hope you start to feel better soon!~elisha
Hi all, I am so glad that the Abilify worked for you. I also had lots of good feedback regarding this medication from my clients, of course they were also on lots of other heavy anti psychotic medications, so who knows. I think it is terrible the situation that the Insurance companies force people into regarding medications, physicians and the kind of care that they receive. I have also run into this regarding my own health care as I have Multiple Sclerosis. The only advice that I can give to you is check into maybe seeing if your psychiatrist would be willing to supply samples of this medication since it did help you so much. When doctors have samples, they get them for free from the drug companies. However, as I stated before Abilify has been on the market for a couple of years now so they may not even be getting samples, but it never hurts to check.
MaryOC- It sounds as if your daughter is a student? Maybe see if the state you live in has a medicaid program and try to get her enrolled. They will pay for medications and doctor visits. If not call or go to department of social services and they can direct you to agency's in your area that can help pay for her medications.
I used to take Abilify and klonopin for my depression and bipolar desorder, but none of them helped me, caused more problems specialy with abilify i was on it for a month and i remember i couldn't speak well and it cause movement problems my mouth streached to left i went to emergency and Dr stopped right a way, after 2 days later my speach came back too so i wont recomend Abilify it wasnt for me maybe works on others but not me, Abilify is used to treat Schizofrenia mostly but Dr usualy perscribe them to see if it works, and klonopin its ok to calm you down, my Dr say that klonopin is adictive drug, and anyone on ZIPREXA stop right away i've seen on tv commercial that people were overdosed on regular doseges i think but maybe im wrong Bipolar you have to control it your self, I took meds for 3 years I tryed all of them but only one helped me TEGRETOL its for mood disorders talk to ur Doctor first befor u go on it
Ellie, I wanted to say that I think it is great that you have so much insight into your disease process (so many people don't) and are proactive in getting the treatment that you need. You are truly an inspiration to many people not just people with BP disorders. I also live in the Midwest (Missouri) and the weather is freaky to say the least. Today it is cold and sleeting where yesterday it was 69 degrees. Weird.
To Arson 1978, I wanted to comment on the Zyprexa issue you mentioned in your post. I cant say if you have seen commercials on TV stating that physicians have overdosed patients on this medication but in my many years working in the mental health field I feel that a commercial in this nature would be neglect to make a statement like this. That is a broad statement to make and physicians are allowed to write prescriptions for medications above the recommended dosage if they feel that the patient is not responding to treatment. A person also would have to take an awful lot of Zyprexa to OD on it. I DO know that it is proven that Zyprexa has a high occurrence of Diabetes associated with it. Perhaps this is what you saw on this commercial?
Post Edited (Ellie 1) : 1/21/2006 10:34:31 AM (GMT-7)
Ellie... I do the same thing; get more hypo with less sleep. It is always reassuring to hear about others doing the same things I do. Some how it's comforting to know. I guess I feel not as alone. I'm glad to have found this group and all of the friendly people in it.
Abilify does have Anxiety as one of the side effects. It is beyond me why they would make a bipolar drug with anxiety as a side effect. People with bipolar probably have enough anxiety as it is.
I was put on Abilify when it first hit the market. The doctor said that it was a new bipolar drug and was suppose to work great. At first I was on Lithium and Abilify. Then the doctor thought that Abilify alone would be enough. Abilify alone was not enough to keep me stable, and I became manic. Abilify also caused me to be more anxious than I had ever been before. It was so bad that I ended up in the hospital. The hospital doctors had a hard time believing that I was on anything at all. Even though I was taking the Abilify as prescribed. Eventually I was stabalized with the right medication. I have been on Lithium for three years and have been stable. I would never go on Abilify again because of the experience that I had. However, other people might find that Abilify works for them.